Fever and reversible laboratory abnormalities associated with prolonged use of piperacillin-tazobactam in children

Aesha Patel, Kuo Rei Mao, J. Chase Mcneil, Sheldon L. Kaplan, Jesus G. Vallejo

Research output: Contribution to journalArticle

3 Scopus citations

Abstract

Piperacillin-tazobactam is used frequently in pediatric patients with complicated appendicitis and other intra-abdominal infections. We report 10 pediatric patients who developed a piperacillin-tazobactam-associated adverse reaction characterized by fever, rash, hematologic abnormalities and transaminitis. Physicians should be aware of this entity in patients treated with a prolonged course of piperacillin-tazobactam. Prompt identification can obviate unnecessary diagnostic testing and treatment.

Original languageEnglish (US)
Pages (from-to)849-850
Number of pages2
JournalPediatric Infectious Disease Journal
Volume34
Issue number8
DOIs
StatePublished - Aug 21 2015

Keywords

  • Piperacillin-tazobactam
  • adverse drug reaction
  • pediatrics

ASJC Scopus subject areas

  • Pediatrics, Perinatology, and Child Health
  • Microbiology (medical)
  • Infectious Diseases

Fingerprint Dive into the research topics of 'Fever and reversible laboratory abnormalities associated with prolonged use of piperacillin-tazobactam in children'. Together they form a unique fingerprint.

Cite this